MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD BHR CURVED CUP INTRODUCER; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD BHR CURVED CUP INTRODUCER; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Model Number 90128257
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during a thr, the central thread of one (1) bhr curved cup introducer snapped upon impaction.There was no delay and patient was not harmed as a consequence of this issue.
 
Additional Manufacturer Narrative
It was reported that, during a thr, the central thread of a bhr curved cup introducer snapped upon impaction.There was no delay and patient was not harmed as a consequence of this issue.As of today, the instrument which was used in treatment, has not been returned for evaluation.A review of the historical complaints data for the bhr curved introducer was performed using batch numbers to evaluate patterns of repeated failures or defects over the lifetime of the product.And using part numbers to evaluate patterns of repeated failures or defects in a timeframe 12 months prior to the date in which the incident was reported.Other similar complaints were identified to involve this batch.Other similar complaints have been identified for the part number and the reported failure mode in this timeframe, and this failure will continue to be monitored.In the absence of the actual instrument, the production records were reviewed for the devices reportedly involved in this incident.The goods inwards inspection for a portion of this batch is not available.The record is incomplete and cannot be regenerated.However, all supporting documents confirm that this was an acceptable product when released.Corrective actions have already been raised issues around missing paperwork.The instruments were produced before corrective actions were implemented.A risk management review was performed.No additional risks were identified as result of the reported event.The alleged failure modes and associated risks have been anticipated within the risk file and the anticipated risk level is still adequate.A review of historic quality escalation actions related to the products and similar complaint events was performed.Following the review, no prior applicable escalation actions were identified.Based on the information provided our investigation remains inconclusive and a definitive root cause cannot be determined.A specific factor known to contribute to the alleged fault is excessive force used during surgery whilst impacting the acetabular cup.If the instrument or additional information becomes available in the future, this case will be reopened.Based on this investigation the need for corrective and preventative action is not indicated.

Brand Name
BHR CURVED CUP INTRODUCER
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK  CV31 3HL
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK   CV31 3HL
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16372806
Report Number3005975929-2023-00010
Device Sequence Number15180282
Product Code NXT
UDI-Device Identifier03596010533791
UDI-Public03596010533791
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number90128257
Device Catalogue Number90128257
Device Lot NumberS0811053
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2023
Supplement Date Received by Manufacturer03/01/2023
Initial Report FDA Received Date02/14/2023
Supplement Report FDA Received Date03/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/20/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown